MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.6(-11.5/2.5)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Refractive surprise - each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim #(b)(4).
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced residual hyperopia and astigmatism.Due to residual hyperopia and astigmatism the lens was repositioned.The lens remains implanted.Cause of event was reported as unknown.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.Additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.
 
Additional Manufacturer Narrative
H6 - work order search: one additional similar complaint type event within associated lots was found.Claim #(b)(4).
 
Additional Manufacturer Narrative
B5 - a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation not associated to a low vault.Due to lens rotation not associated to a low vault, the lens was repositioned.This did not resolve the problem.Lens remains implanted.Cause of the event reported as unknown.Claim # (b)(4).
 
Additional Manufacturer Narrative
B4.Date of this report: 19-dec-2025 corrected to 19-dec-2024 in initial mdr h11: remove: refractive surprise - each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution.During the manufacturing process in order to determine acceptability per the lens model and diopter from initial mdr.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation not associated to a low vault.Due to lens rotation not associated to a low vault, the lens was repositioned.This did not resolve the problem.The lens was explanted.A replacement lens was implanted.This resolved the problem.Cause of the event was reported as unknown g6 - 6.Type of report: 30-day missing from initial mdr.Claim #(b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned in a vial in liquid.Visual inspection found no visible damage to the lens but foreign material on the lens surface, specifically fibers.Dimensional inspection found the lens to be within specifications.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key21400126
Report Number2023826-2025-00265
Device Sequence Number9318211
Product Code QCB
UDI-Device Identifier00840311308699
UDI-Public(01)00840311308699(11)240315(17)270228
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberVTICM5 12.6(-11.5/2.5)
Device Catalogue NumberVTICM5 12.6
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer03/10/2025
03/10/2025
05/09/2025
05/21/2025
06/30/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/17/2025
04/28/2025
05/09/2025
05/30/2025
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER-MODEL-UNK, LOT#-UNK.; INJECTOR MODEL-MSI-MSI-PF, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale